MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured c6 ophthalmic artery lateral aneurysm with a max diameter of 7mm and a 5mm neck diameter.It was noted that the patient's vessel tortuosity was moderate.The access vessel was the femoral artery, with 7.8mm diameter.The landing zone was 4.7mm distally and 5.2mm proximally.It was unknown if the dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure was normal.It was reported that the original plan was to use a ped2-5-35 stent to position and deploy it from the distal end of c7 to c3.After establishing access, the surgeon advanced the ped2-5-35 stent to the distal end of the m1 straight segment, then removed the ped2-5-35 for treatment.However, attempted in the m1 straight segment, found that stent could not be opened smoothly.After one retrieval, planned to deploy the stent in the distal c7 straight segment.However, the stent's distal end was found to be flared, suggesting possible stent damage.Upon removal, the stent's distal end was found to be deformed.Since only one shield5-35 stent was in stock, the xt27 was used to deploy the kirin 5.5-35 stent, and the surgery was successfully completed.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a stryker guidewire, shenruida p27 microcatheter, shenruida sheath.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 230755171); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update b5 and h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a comw5168883, mw5168884:nclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the failure to open and the stent damage was not determined.Resistance was encountered during delivery, but the pipeline was not placed in a vessel bend when it failed to open.No additional steps or devices were used to attempt to open the pipeline, and no further treatment was taken.It was unknown if there was any allegation against the catheter.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within plastic bio-pouches.The pipeline flex was returned outside the phenom 27 catheter.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No damage was found with hub.No bent or kink was found with catheter body.No damage was found with phenom 27 catheter distal tip/marker band.No other anomalies were observed.Testing/analysis: the total and usable lengths of phenom 27 catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at distal as the distal end of pipeline flex shield braid was found fully opened and damaged.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was moderate, and the braid was not positioned in the vessel bend, which eliminates these factors out as potential causes.In addition, the pipeline flex and phenom 27 catheter could not be confirmed to have resistance as no defect were found with the pipeline flex shield and phenom 27 catheter.No resistance was observed during testing.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23391498
Report Number2029214-2025-02279
Device Sequence Number9983719
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public(01)00763000284756(17)270424(10)B722934
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB722934
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer10/31/2025
01/22/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/25/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown